Alert archive / Nebraska / Flash Flood Warnings in 2025
Flash Flood Warning 8, NWS North Platte, NE
NWS North Platte, NE issued this flash flood warning at Jun 24, 2025, 6:39 PM MDT for Chase County, Hayes County, Nebraska. It was in force for 5 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2025, 6:39 PM MDT (00:39 UTC)
- Expired
- Jun 24, 2025, 11:15 PM MDT
- In force
- 5 hr
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Flood severity
- None
Counties Chase County, NE, Hayes County, NE
The radar
The Goodland radar (KGLD), 123 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 8:37 PM MDT | FLASH FLOOD | Imperial, NE | Law enforcement reports flooded streets in Imperial. Delayed report. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 118 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.7 hours before the alert went out and 328 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 885 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1171 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted.
044
WGUS53 KLBF 250039
FFWLBF
NEC029-085-250515-
/O.NEW.KLBF.FF.W.0008.250625T0039Z-250625T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service North Platte NE
639 PM MDT Tue Jun 24 2025
The National Weather Service in North Platte has issued a
* Flash Flood Warning for...
Southeastern Chase County in southwestern Nebraska...
Southwestern Hayes County in southwestern Nebraska...
* Until 1115 PM MDT /1215 AM CDT/.
* At 639 PM MDT /739 PM CDT/, Doppler radar indicated thunderstorms
producing heavy rain across the warned area. Between 1 and 3
inches of rain have fallen. The expected rainfall rate is 1 to 2
inches in 1 hour. Additional rainfall amounts of 2 to 4 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Imperial, Wauneta, Enders Reservoir State Recreation Area, Enders,
Champion, Church Grove Campground, Center Dam Campground, Area A
Campground and Wanamaker State Wildfire Management Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 4063 10132 4035 10130 4035 10132 4035 10134
4035 10149 4035 10152 4035 10189 4061 10177
4063 10134
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
Jacobs1 follow-up statement
932
WGUS73 KLBF 250517
FFSLBF
Flash Flood Statement
National Weather Service North Platte NE
1117 PM MDT Tue Jun 24 2025
NEC029-085-250527-
/O.EXP.KLBF.FF.W.0008.000000T0000Z-250625T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chase NE-Hayes NE-
1117 PM MDT Tue Jun 24 2025 /1217 AM CDT Wed Jun 25 2025/
...FLASH FLOOD WARNING HAS EXPIRED FOR SOUTHEASTERN CHASE AND
SOUTHWESTERN HAYES COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 4063 10132 4035 10130 4035 10132 4035 10134
4035 10149 4035 10152 4035 10189 4061 10177
4063 10134
$$
TaylorWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this flash flood warning went out at Jun 24, 5:34 PM MDT, 1 hour 5 minutes earlier. Its key messages:
- Severe thunderstorms are possible this afternoon and evening. A slight risk (level 2 of 5) for severe thunderstorms across the panhandle and west central Nebraska with a marginal risk further east.
- A marginal risk (level 1 of 5) for severe storms exists for Wednesday across the entire forecast area. Storm modes appear messy on Wednesday with gusty winds being the main threat along with a secondary threat for large hail.
- There is a risk for heavy rain tonight and Wednesday across the area with the greatest threat tonight over SW portions of the forecast area. On Wednesday, the greatest risk for excessive rainfall is over central into eastern Nebraska.
- Conditions will dry out Thursday with temperatures warming back to the mid to upper 80s Thursday, then 90s Friday and Saturday. Thunderstorm chances will return Friday and beyond with a slight risk (level 2 of 5) over NW Nebraska Friday night. Slightly cooler temps are expected Sunday through Tuesday with highs generally in the 80s.
Area forecast discussion, Jun 24, 5:34 PM MDT, 1 hour 5 minutes before
Area Forecast Discussion National Weather Service North Platte NE 634 PM CDT Tue Jun 24 2025 .KEY MESSAGES... - Severe thunderstorms are possible this afternoon and evening. A slight risk (level 2 of 5) for severe thunderstorms across the panhandle and west central Nebraska with a marginal risk further east. - A marginal risk (level 1 of 5) for severe storms exists for Wednesday across the entire forecast area. Storm modes appear messy on Wednesday with gusty winds being the main threat along with a secondary threat for large hail. - There is a risk for heavy rain tonight and Wednesday across the area with the greatest threat tonight over SW portions of the forecast area. On Wednesday, the greatest risk for excessive rainfall is over central into eastern Nebraska. - Conditions will dry out Thursday with temperatures warming back to the mid to upper 80s Thursday, then 90s Friday and Saturday. Thunderstorm chances will return Friday and beyond with a slight risk (level 2 of 5) over NW Nebraska Friday night. Slightly cooler temps are expected Sunday through Tuesday with highs generally in the 80s. && .SHORT TERM /THROUGH WEDNESDAY NIGHT/... Issued at 304 PM CDT Tue Jun 24 2025 Thunderstorm chances tonight and severe potential is the main forecast challenge over the next 12 to 18 hours. There are two areas of concern for thunderstorm development late this afternoon into the evening hours. The first area is over the higher terrain of northeastern Colorado and far southeastern Wyoming. The second area of concern is over far southwestern Nebraska in the vicinity of a northward advancing warm front. The thunderstorm and severe threat with the latter area will be highly conditional. If development can be realized, believe there will be a decent threat for thunderstorms, some severe with damaging winds, large hail and a tornado or two. With steering winds being from the south-southwest and the warm front being oriented from east to west, storms which migrate north of the boundary, have a decent potential to produce large hail. This activity, if it materializes, will eventually get absorbed by storms which have initiated over the front ranges of Colorado and southeastern Wyoming. With the first area of convective development (northeastern Colorado and Wyoming), large hail will be the initial threat, mainly west of the forecast area. As this activity tracks east and merges with the possible storms over southwestern Nebraska, the severe threat will be more of a strong straight line wind issue. After the merger, convection will track to the northeast, traversing the forecast area into the early overnight hours. On Wednesday, a quasi-stationary frontal boundary will remain anchored across the central Sandhills. With afternoon heating and little to no cap noted, showers and thunderstorms should develop quickly during peak heating. Convection and storm mode on Wednesday appears "messy" per the latest CAM solns from this morning. Deep layer shear is on the order of 25 to 30 KTS Wednesday afternoon, so if any lone storms can develop, we could see a strong storm or two. However, at this time, the severe threat appears fairly marginal ATTM. As for highs on Wednesday, with the warm front being anchored over the central and northern Sandhills, highs will range from the upper 70s in the northwest to middle 80s in the southeast. && .LONG TERM /THURSDAY THROUGH TUESDAY/... Issued at 304 PM CDT Tue Jun 24 2025 Precipitation will lift east of the area Thursday morning. A more zonal pattern will set up across the central and northern CONUS Thursday into Thursday night leading to dry conditions across the area. A northern stream disturbance will force a frontal boundary into the Dakotas Friday night. Though the main threat for storms appears north of the area, couldn't rule out a stray storm over northern Nebraska Friday night. Also, the latest severe weather outlook for day 4 has a 15 percent severe risk over north central Nebraska. Better chances for more widespread thunderstorms appears on Saturday as the northern stream trough forces a frontal boundary through the forecast area. After Saturday, low amplitude westerly or west- northwesterly flow will continue into early next week. This will lead to a continued threat for isolated to scattered showers and thunderstorms each day. Temperatures will be seasonal with highs generally in the middle 80s. && .AVIATION /00Z TAFS THROUGH 00Z THURSDAY/... Issued at 631 PM CDT Tue Jun 24 2025 Areas of MVFR and IFR will continue through at least Wednesday morning across portions of northern Nebraska. In addition an area of showers and thunderstorms will move across the area this evening into the overnight hours. Variable and gusty winds can be expected in and near any thunderstorm activity. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Buttler LONG TERM...Buttler AVIATION...Taylor
Hazardous weather outlook, Jun 24, 2:07 PM MDT, 4 hours 32 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 307 PM CDT Tue Jun 24 2025 NEZ004>010-022>029-035>038-056>059-069>071-094-252015- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 307 PM CDT Tue Jun 24 2025 /207 PM MDT Tue Jun 24 2025/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...Tonight. Storms may develop over southwestern Nebraska along a warm front. Large hail and damaging winds are the main threat and a tornado cannot be ruled out along the front. Storms will also develop late this afternoon across the Nebraska Panhandle into northeastern Colorado. Large hail will be the main threat initially with damaging winds becoming a threat into the evening hours as this activity transitions northeast. Storms may also bring heavy rainfall, creating localized flooding concerns. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Additional showers and thunderstorms are possible on Wednesday, in vicinity of a warm front across the region. Wind and hail will be possible with the stronger storm cells. There is a slight risk for severe thunderstorms Friday Night over portions of north central Nebraska. Large hail and damaging winds are the main threats. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed, especially over southwestern Nebraska.
In the hours before
Special weather statement, Jun 24, 3:44 PM MDT, 2 hours 55 minutes before
Special Weather Statement
National Weather Service North Platte NE
444 PM CDT Tue Jun 24 2025
NEZ071-242215-
Frontier NE-
444 PM CDT Tue Jun 24 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN FRONTIER COUNTY
THROUGH 515 PM CDT...
At 444 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles southwest of Curtis, moving north at 20 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Curtis and Maywood.
This includes Highway 83 between mile markers 34 and 51.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4046 10050 4046 10071 4069 10076 4070 10049
TIME...MOT...LOC 2144Z 168DEG 19KT 4051 10063
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
BrownSpecial weather statement, Jun 24, 5:32 PM MDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service North Platte NE
532 PM MDT Tue Jun 24 2025
NEZ056>058-250000-
Deuel NE-Perkins NE-Keith NE-
532 PM MDT Tue Jun 24 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN PERKINS...
SOUTHWESTERN KEITH AND SOUTHEASTERN DEUEL COUNTIES THROUGH 600 PM
MDT...
At 532 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Big Springs, moving northwest at 20 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Big Springs, Barton, Goldeneye State Wildlife Management Area, and
Megeath.
This includes Interstate 80 in Nebraska between mile markers 98 and
112.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4115 10205 4093 10185 4085 10201 4088 10206
4101 10205 4100 10223 4103 10227
TIME...MOT...LOC 2332Z 140DEG 17KT 4095 10201
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
BrownLocal storm report, Jun 24, 5:58 PM MDT, 41 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
658 PM CDT Tue Jun 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM Tstm Wnd Gst 3 SSW Big Springs 41.03N 102.09W
06/24/2025 M64 MPH Deuel NE Mesonet
PWS-KNEBIGSP22.
&&
BrownSpecial weather statement, Jun 24, 6:03 PM MDT, 36 minutes before
Special Weather Statement
National Weather Service North Platte NE
603 PM MDT Tue Jun 24 2025
NEZ069-250045-
Chase NE-
603 PM MDT Tue Jun 24 2025
...A STRONG THUNDERSTORM WILL IMPACT EASTERN CHASE COUNTY THROUGH 645
PM MDT...
At 602 PM MDT, Doppler radar was tracking a strong thunderstorm near
Enders, or near Imperial, moving north at 5 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Imperial, Enders, Champion, Chase, Wanamaker State Wildfire
Management Area, and Center Dam Campground.
This includes Highway 61 between mile markers 41 and 52.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4044 10135 4043 10182 4069 10184 4069 10136
TIME...MOT...LOC 0002Z 167DEG 6KT 4053 10152
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
BrownSpecial weather statement, Jun 24, 6:07 PM MDT, 32 minutes before
Special Weather Statement
National Weather Service North Platte NE
607 PM MDT Tue Jun 24 2025
NEZ022-056-250030-
Deuel NE-Garden NE-
607 PM MDT Tue Jun 24 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL GARDEN AND
NORTHEASTERN DEUEL COUNTIES THROUGH 630 PM MDT...
At 607 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Lewellen, or 11 miles northwest of Big Springs, moving
northwest at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Lewellen and Intersection of Highway 27 and 9 Mile Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4119 10208 4114 10221 4130 10240 4139 10218
TIME...MOT...LOC 0007Z 143DEG 9KT 4121 10218
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
BrownSpecial weather statement, Jun 24, 6:29 PM MDT, 10 minutes before
Special Weather Statement
National Weather Service North Platte NE
629 PM MDT Tue Jun 24 2025
NEZ022-250100-
Garden NE-
629 PM MDT Tue Jun 24 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL GARDEN COUNTY
THROUGH 700 PM MDT...
At 629 PM MDT, Doppler radar was tracking a strong thunderstorm near
Lewellen, or 9 miles southeast of Oshkosh, moving north at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Oshkosh, Lewellen, and Bluewater Battlefield State Historical Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4130 10213 4126 10224 4142 10237 4149 10218
TIME...MOT...LOC 0029Z 168DEG 12KT 4131 10222
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
BrownThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 6:03 PM MDT | Special Weather Statement | LBF | Chase | 42 min |
| Jun 24, 6:07 PM MDT | Special Weather Statement | LBF | Deuel | 23 min |
| Jun 24, 6:09 PM MDT | Areal Flood Advisory | LBF | Chase, Hayes | 30 min |
| Jun 24, 6:29 PM MDT | Special Weather Statement | LBF | Garden | 31 min |
| Jun 24, 8:01 PM MDT | Areal Flood Advisory | LBF | Chase, Hayes, Perkins | 3 hr |
| Jun 24, 10:18 PM MDT | Areal Flood Advisory | LBF | Lincoln | 3 hr |
| Jun 24, 10:56 PM MDT | Areal Flood Advisory | LBF | Lincoln | 4 hr |
| Jun 24, 11:16 PM MDT | Areal Flood Advisory | LBF | Brown, Cherry, Keya Paha | 4 hr |
| Jun 24, 11:48 PM MDT | Areal Flood Advisory | LBF | Custer | 4 hr |
| Jun 25, 12:04 AM MDT | Special Weather Statement | LBF | Custer | 41 min |
| Jun 25, 4:07 AM MDT | Flood Watch | LBF | Chase, Custer, Frontier, Garfield, Hayes, Holt and 4 more | 24 hr |
| Jun 25, 1:36 PM MDT | Special Weather Statement | LBF | Frontier | 24 min |
| Jun 25, 1:45 PM MDT | Severe Thunderstorm Warning | LBF | Frontier | 45 min |
| Jun 25, 2:28 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 33 min |
| Jun 25, 4:06 PM MDT | Special Weather Statement | LBF | Wheeler | 39 min |
| Jun 25, 4:30 PM MDT | Special Weather Statement | LBF | Custer | 30 min |
| Jun 25, 5:12 PM MDT | Special Weather Statement | LBF | Custer | 33 min |
Nearby
Flash Flood Warnings in Nebraska, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.